Arkansas, 2025

Flash Flood and Damaging Wind in Arkansas, July 6 to 7, 2025

July 6 to 7, 2025 · NWS LZK · 2 events in 2 counties and zones

Heavy rainfall and isolated strong storms impacted portions of southeast Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall and isolated strong storms impacted portions of southeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 1:43 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 6, 1:43 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
243 PM CDT Sun Jul 6 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 100 PM CDT Sun Jul 6 2025

Latest data from local radars indicate widely scattered (~20
percent coverage) across the eastern half of the forecast area,
moving eastward. This activity has formed in an area of very
weakly sheared, weakly forced, moderately unstable atmosphere.
This activity is expected to decrease with the loss of solar
heating.

Slightly more widespread activity is expected for Monday and
Tuesday afternoon and evening, with highest concentration of
precipitation expected across northern sections of the forecast
area.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 100 PM CDT Sun Jul 6 2025

A weak northwest flow pattern will be in place across the mid
south during at the start of this forecast period, then will
flatten as upper level heights increase. During the second half of
the forecast period, a overall decrease in diurnally enhanced
convection is expected, along with a slight warming trend. Would
expect heat headlines during the second half of the forecast
period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1140 AM CDT Sun Jul 6 2025

VFR conditions will be noted over the majority of the period from
Sunday afternoon through Monday afternoon across most terminals with
a few minor exceptions which will be mentioned later in this
discussion. Across all sites, VCTS has been included from Sunday
afternoon thru Sunday evening as SHRA/TSRA coverage will become more
widespread, but remain isolated overall. The only exception of
degraded flight category mentioned above will occur from early
Monday morning until an hour or two after sunrise at the sites of
KHOT and KADF as VSBY is expected to lower to MVFR flight category.
Surface winds across all sites will be variable for a large portion
of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     72  92  72  91 /  30  60  20  70
Camden AR         74  96  73  93 /  10  40  10  60
Harrison AR       70  88  69  86 /  40  50  20  70
Hot Springs AR    74  95  73  93 /  10  50  20  60
Little Rock   AR  75  94  75  93 /  10  40  20  60
Monticello AR     75  95  74  93 /  10  40  10  60
Mount Ida AR      72  94  72  90 /  10  40  20  70
Mountain Home AR  70  88  70  88 /  40  60  20  70
Newport AR        74  94  74  93 /  30  40  20  60
Pine Bluff AR     75  94  74  93 /  10  30  10  60
Russellville AR   73  93  73  90 /  20  50  20  60
Searcy AR         72  93  73  93 /  20  50  20  60
Stuttgart AR      76  94  75  93 /  20  30  20  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...74

In the hours before

Special weather statement, Jul 6, 12:01 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
101 PM CDT Sun Jul 6 2025

ARZ016-025-061830-
Independence AR-Jackson AR-
101 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of southeastern
Independence and central Jackson Counties through 130 PM CDT
...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksonport, or near Newport, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Grubbs...
Jacksonport...                    Campbell Station...
Stegall...                        Kenyon...
Macks...                          Erwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3549 9133 3555 9137 3559 9142 3580 9123
      3563 9105
TIME...MOT...LOC 1801Z 232DEG 11KT 3561 9130

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Jul 6, 12:27 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
127 PM CDT Sun Jul 6 2025

ARZ004-005-061900-
Baxter AR-Marion AR-
127 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of north central Marion
and northwestern Baxter Counties through 200 PM CDT
...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or near Bull Shoals, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bull Shoals...                    Lakeview in Baxter County...
Arkawana...                       Price Place...
Ozark Regional Airport...         Ozark Isle...
Fawn Park...                      Bull Shoals State Park...
Midway in Baxter County...        Clarkridge...
Oakland...                        Three Brothers...
Norfork Lake...                   Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bull Shoals Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3639 9231 3634 9264 3650 9267 3650 9234
TIME...MOT...LOC 1826Z 256DEG 17KT 3647 9258

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Jul 6, 12:45 PM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
145 PM CDT Sun Jul 6 2025

ARZ016-025-061915-
Independence AR-Jackson AR-
145 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of northeastern
Independence and northeastern Jackson Counties through 215 PM CDT
...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diaz, or near Newport, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Swifton...
Jacksonport...                    Campbell Station...
Dowdy...                          Kenyon...
Elgin...                          Cord...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3563 9113 3564 9138 3586 9140 3586 9124
      3585 9108
TIME...MOT...LOC 1845Z 192DEG 11KT 3571 9128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Jul 6, 1:10 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
210 PM CDT Sun Jul 6 2025

ARZ005-006-061945-
Baxter AR-Fulton AR-
210 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of northeastern Baxter
and west central Fulton Counties through 245 PM CDT
...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gamaliel Landing, or 9 miles east of Mountain Home, moving east at 5
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Diamond Bay...                    Gamaliel Landing...
Elizabeth...                      Vidette...
Robinson Point Landing...         Henderson...
Gepp...                           Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Norfork Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3631 9228 3636 9228 3640 9231 3646 9213
      3631 9204
TIME...MOT...LOC 1910Z 250DEG 6KT 3638 9222

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Jul 6, 2:35 PM CST, 1 hour before
Special Weather Statement
National Weather Service Little Rock AR
335 PM CDT Sun Jul 6 2025

ARZ069-062100-
Drew AR-
335 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of Drew County through
400 PM CDT
...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Monticello, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Tillar...
Green Hill...                     Ladelle...
Prairie Grove...                  Jerome...
Baxter...                         New Hope in Drew County...
Florence...                       Enon...
Selma...                          Collins...
Lacey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Monticello or Seven Devils Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3340 9190 3340 9196 3372 9185 3378 9164
      3374 9145 3339 9146
TIME...MOT...LOC 2034Z 357DEG 23KT 3367 9163

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Jul 6, 3:00 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
400 PM CDT Sun Jul 6 2025

ARZ069-062130-
Drew AR-
400 PM CDT Sun Jul 6 2025

...A strong thunderstorm will impact portions of central Drew County
through 430 PM CDT
...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Ladelle...
New Hope in Drew County...        Enon...
Collins...                        Selma...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Monticello or Seven Devils Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3340 9172 3353 9190 3368 9182 3375 9175
      3368 9145 3353 9151
TIME...MOT...LOC 2100Z 297DEG 10KT 3364 9172

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

74

The radar

The Little Rock radar (KLZK), 138 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Drew

When
July 6, 3:35 PM CST
Where
Drew County, 2.15 mi NNW of Selma to 2.22 mi SSW of Valley Farm
Cause
Heavy Rain
Reported by
Public
Coordinates
33.730, -91.580

High water covered portions of AR Highway 135 near Pine Hill Blvd.

Thunderstorm Wind, Jefferson

When
July 7, 3:02 PM CST
Where
Jefferson County, 0.69 mi S of Brewster
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.190, -92.020

Multiple large trees were blown down across the road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280454, 1280455.